MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Off-Label Use (1494); Obstruction of Flow (2423)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft, an afx vela suprarenal extension, and two ovation iliac limbs for the treatment of thrombosis on (b)(6) 2021.This initial procedure is outside the indications of use (off-label) since there is no abdominal aortic aneurysm present.It was reported that the patient presented emergently with pain on (b)(6) 2025.The computed tomography (ct) revealed that there is thrombosis in aorta extending bilaterally distally through the iliac limbs.The physician elected to reline the entire stent graft system, with an afx2 bifurcated stent graft and two (2) ovation iliac limbs.The intervention was successful.The patient is doing well.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the occlusion is unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The clinical evaluation also shows reasonable evidence to suggest the initial procedure falls outside the approved indications for use and is considered off-label.It was reported that at the time of the index procedure, the patient was being treated for thrombosis, and no abdominal aortic aneurysm was present.This may have contributed to the reported events; however, definitive causation could not be conclusively determined.There was concomitant product usage of ovation limb extensions at the time of the index procedure.It is unclear if this contributed to the reported event.The additional endovascular procedure is confirmed.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the occlusion is unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The clinical evaluation also shows reasonable evidence to suggest the initial procedure falls outside the approved indications for use and is considered off-label.It was reported that at the time of the index procedure, the patient was being treated for thrombosis, and a rupture due to a mycotic abdominal aortic aneurysm.This may have contributed to the reported events; however, definitive causation could not be conclusively determined.There was concomitant product usage of ovation limb extensions at the time of the index procedure.It is unclear if this contributed to the reported event.The additional endovascular procedure is confirmed.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.B6: relevant tests and lab data has been updated.G3: awareness date has been updated.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft, an afx vela suprarenal extension, and two ovation iliac limbs for the treatment of thrombosis on (b)(6) 2021.This initial procedure is outside the indications of use (off-label) since there is no abdominal aortic aneurysm present.It was reported that the patient presented emergently with pain on (b)(6) 2025.The computed tomography (ct) revealed that there is thrombosis in aorta extending bilaterally distally through the iliac limbs.The physician elected to reline the entire stent graft system, with an afx2 bifurcated stent graft and two (2) ovation iliac limbs.The intervention was successful.The patient is doing well.Additional information was received for this case.The patient was implanted with an afx2 bifurcated stent graft, an afx vela suprarenal extension, and two ovation iliac limbs for the treatment of a ruptured mycotic abdominal aortic aneurysm and thrombosis on (b)(6) 2021.This case is outside the indications of use (off -label) due to pre-existing infection.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21339602
Report Number3011063223-2025-00015
Device Sequence Number3772472
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)231013
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberBEA22-60/I13-40
Device Lot Number2394151005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/25/2025
05/22/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date04/17/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL: LOT # 2327560010.; OVATION IX ILIAC LIMB: LOT # FS032321-52.; OVATION IX ILIAC LIMB: LOT # FS062220-19.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale